Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 199, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 2, 2006, 4:04 PM CDT for Marquette County, Wisconsin. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2006, 4:04 PM CDT (21:04 UTC)
- Expired
- Oct 2, 2006, 5:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Marquette County, WI
The radar
The Milwaukee radar (KMKX), 121 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 4:13 PM CDT | HAIL 1 | 1 Nw Westfield, WI | |
| Oct 2, 4:39 PM CDT | HAIL 0.75 | 2 E Westfield, WI | TREEES DOWN IN WESTFIELD |
| Oct 2, 4:42 PM CDT | HAIL 0.88 | 5 Sw Westfield, WI | |
| Oct 2, 4:45 PM CDT | HAIL 0.88 | Wsw Westfield, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -625 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 022104 SVRMKX WIC077-022200- /O.NEW.KMKX.SV.W.0199.061002T2104Z-061002T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 404 PM CDT MON OCT 2 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 500 PM CDT * AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF WESTFIELD...OR ABOUT 7 MILES SOUTHEAST OF FRIENDSHIP...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTFIELD BY 415 PM CDT... MONTELLO BY 425 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4398 8959 4365 8959 4365 8925 4398 8917 $$ HENTZ
4 follow-up statements
000
WWUS53 KMKX 022113
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 PM CDT MON OCT 2 2006
WIC077-022200-
/O.CON.KMKX.SV.W.0199.000000T0000Z-061002T2200Z/
MARQUETTE WI-
413 PM CDT MON OCT 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MARQUETTE COUNTY...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SPRINGFIELD CORNERS TO LAWRENCE...OR ALONG A LINE EXTENDING FROM 12
MILES EAST OF FRIENDSHIP TO 14 MILES SOUTHEAST OF FRIENDSHIP...MOVING
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PACKWAUKEE AND ENDEAVOR BY 420 PM CDT...
HARRISVILLE BY 425 PM CDT...
GLEN OAK BY 430 PM CDT...
MONTELLO BY 435 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4398 8959 4365 8959 4365 8925 4398 8917
4396 8919
$$
MK000
WWUS53 KMKX 022124
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT MON OCT 2 2006
WIC077-022200-
/O.CON.KMKX.SV.W.0199.000000T0000Z-061002T2200Z/
MARQUETTE WI-
424 PM CDT MON OCT 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MARQUETTE COUNTY...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPRINGFIELD CORNERS TO
LAWRENCE...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
WAUTOMA TO 16 MILES SOUTHEAST OF FRIENDSHIP...MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGFIELD CORNERS AND WESTFIELD BY 430 PM CDT...
PACKWAUKEE AND ENDEAVOR BY 440 PM CDT...
HARRISVILLE BY 445 PM CDT...
MONTELLO AND GLEN OAK BY 500 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4398 8959 4365 8959 4365 8925 4398 8917
4396 8919
$$000
WWUS53 KMKX 022137
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 PM CDT MON OCT 2 2006
WIC077-022200-
/O.CON.KMKX.SV.W.0199.000000T0000Z-061002T2200Z/
MARQUETTE WI-
437 PM CDT MON OCT 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MARQUETTE COUNTY...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPRINGFIELD CORNERS TO
PACKWAUKEE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
WAUTOMA TO 18 MILES NORTH OF PORTAGE...MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONTELLO AND GLEN OAK BY 455 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4398 8959 4365 8959 4365 8925 4398 8917
4396 8919
$$
MK000
WWUS53 KMKX 022151
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
451 PM CDT MON OCT 2 2006
WIC077-022200-
/O.CON.KMKX.SV.W.0199.000000T0000Z-061002T2200Z/
MARQUETTE WI-
451 PM CDT MON OCT 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MARQUETTE COUNTY...
AT 447 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
EAST OF HARRISVILLE TO 7 MILES SOUTHEAST OF GLEN OAK...OR ALONG A
LINE EXTENDING FROM 10 MILES SOUTH OF WAUTOMA TO 12 MILES NORTHEAST
OF PORTAGE...MOVING EAST AT 30 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4398 8959 4365 8959 4365 8925 4398 8917
4396 8919
$$
MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:56 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 2, 2:56 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CDT MON OCT 2 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM TIMING OVERNIGHT AND NEXT ROUND OF THUNDERSTORMS TUESDAY. IN THE SHORT TERM...SEVERE WEATHER PARAMETERS COMING TOGETHER FOR SEVERE WEATHER ACROSS CWA THIS EVENING. VERY IMPRESSIVE MID LEVEL LAPSE RATES OVER 8 C/KM AHEAD OF 18 UNIT 500 MILLIBAR VORTICITY CENTER OVER NORTHERN IOWA...LIFTED INDICATES -5 TO -7 AND TOTAL TOTALS APPROACHING 60 SHOULD PRODUCE ELEVATED AND SOME SURFACE BASED SEVERE WEATHER STORMS THROUGH EARLY TONIGHT. RUC/NGM/NAM/GFS PROGS TAKE 500 MILLIBAR VORTICITY INTO SOUTHERN LOWER MICHIGAN BY 12Z TUESDAY. SO EXPECT CONVECTION TO WIND DOWN AFTER MIDNIGHT HOURS. THEN CLEARING SKIES AND VERY LIGHT LOW LEVEL WIND REGIME WILL ALLOW FOG FORMATION ESPECIALLY OVER SOUTH CENTRAL WISCONSIN. IN THE LONG TERM...ATTENTION TURNS TO BETTER POTENTIAL FOR SEVERE WEATHER TUESDAY. PROGS IN VERY GOOD AGREEMENT TRACKING LOW PRESSURE SYSTEM ALONG WARM FRONT INTO CWA WITH TIME. PROGS HAVE SLOWED MOVEMENT OF LOW FROM PREVIOUS RUNS. THUS NOW EXPECT AIRMASS TO DESTABILIZE FURTHER DURING THE DAY AS WARM FRONT PUSHES JUST NORTH OF CWA. PROGS INDICATE LIFTED INDEX VALUES APPROACHING -9 WITH SURFACE BASED CAPE AROUND 2000 J/KG AND FAVORABLE SHEAR VALUES. IF FRONT PUSHES NORTH OF CWA...THEN EXPECT LATE AFTERNOON AND EARLY NIGHTTIME SEVERE CONVECTION ORIGINATING FORM EASTERN IOWA AND SOUTHWEST WISCONSIN. HOWEVER IF TONIGHT/S CONVECTION KEEPS WARM FRONT OVER CWA FOR TUESDAY...SEVERE CONVECTION WILL CONCENTRATE ALONG FRONT AND COULD FIRE OFF EARLIER. IN THE LONG LONG TERM...PERIOD OF COOLER AND DRIER WEATHER FOLLOWS ENDING OF SHOWERS EARLY WEDNESDAY AS STRONG HIGH SETTLES OVER GREAT LAKES REGION. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Oct 2, 11:38 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1138 AM CDT MON OCT 2 2006 WIZ046-047-051-052-056>060-062>072-031100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1138 AM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO THIS EVENING ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE PRIMARY THREAT IS FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-665-031100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1138 AM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL 3 PM THIS AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED TUESDAY NIGHT...AND LAST THROUGH WEDNESDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. TZ WWW.WEATHER.GOV/MILWAUKEE
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:59 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 31 min |
| Oct 1, 9:29 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 31 min |
| Oct 1, 10:45 PM CDT | Special Marine Warning | MKX | 60 min | |
| Oct 1, 11:41 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 49 min |
| Oct 2, 2:16 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 89 min |
| Oct 2, 3:47 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 88 min |
| Oct 2, 6:17 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 28 min |
| Oct 2, 6:37 AM CDT | Special Marine Warning | MKX | 41 min | |
| Oct 2, 4:43 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 62 min |
| Oct 2, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 43 min |
| Oct 2, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 57 min |
| Oct 2, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 42 min |
| Oct 2, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 45 min |
| Oct 2, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 40 min |
| Oct 2, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 67 min |
| Oct 2, 5:54 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 66 min |
| Oct 2, 5:58 PM CDT | Special Marine Warning | MKX | 107 min | |
| Oct 2, 5:59 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 61 min |
| Oct 2, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 35 min |
| Oct 2, 6:12 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 33 min |
| Oct 2, 6:23 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 42 min |
| Oct 2, 6:35 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 25 min |
| Oct 2, 6:44 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 33 min |
| Oct 2, 6:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 28 min |
| Oct 2, 6:49 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 26 min |
| Oct 2, 6:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth, Waukesha | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.